Having further treatment now age 60 as acne slowly returned. Not so the rosacea which remained very minimal. First 10 weeks at 20mg every two days was fine. Increased to 20mg per day - after four weeks, painful dry eyes, flushing, burning, face looks a mess. Can't understand why it worked 10 years ago and has brough rosacea back now. Not sure where I go from here. Break then lower dose?
Why Would Accutane Work For Me 10 years Ago, and Cause Burning, Flushing, Dryness The Second Time Around?
Doctor Answers (1)
Accutane can flare acne or rosacea initially
Accutane dries the skin and eyes, and it sounds like you are experiencing this common side effect. If the main issue is intense dryness, I recommend cleansing with a gentle cleanser and moisturizing with a heavy, noncomedogenic cream. Eg cetaphil or cerave. You'll also want to protect your skin from the elements (sun, wind, cold).
In addition, accutane can cause acne or rosacea symptoms to flare initially. If you are experiencing more pimples, this will likely resolve within several weeks.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.